M10.26: Drug-induced gout Lower leg
You have gout, which is causing discomfort in your knee or lower leg.
The knee joint connects the thighbone (femur) to the lower leg. The kneecap is also part of the knee joint. There are 2 bones in the lower leg. These bones are called the tibia (shinbone) and fibula. There is also a joint immediately below the knee joint between the tibia and fibula.
Gout involves uric acid crystals being deposited in tissue and causing discomfort. Uric acid crystals may be deposited when there is too much uric acid in someone’s blood. There are various reasons why you can have too much uric acid in your blood. There is an increase in uric acid in the blood when someone eats a lot of meat or drinks a lot of alcohol, for example. Uric acid is excreted by the kidney. So one may also have too much uric acid in the blood if the kidney ceases to function correctly.
Medication has caused you to have too much uric acid in your blood, or to have deposits of uric acid crystals in tissue.
Uric acid crystals can be deposited in joints. When uric acid crystals are deposited in joints, the joints affected may become inflamed, or damaged in some other way. An inflammation in the joints can cause various symptoms. Typical is a swollen, painful joint. The skin above the joint may also be red. It may also no longer be possible to move the joint as usual.
On medical documents, the ICD code is often appended by letters that indicate the diagnostic certainty or the affected side of the body.
- G: Confirmed diagnosis
- V: Tentative diagnosis
- Z: Condition after
- A: Excluded diagnosis
- L: Left
- R: Right
- B: Both sides
Provided by the non-profit organization “Was hab’ ich?” gemeinnützige GmbH on behalf of the Federal Ministry of Health (BMG).